Alert archive / Tennessee / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 261, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jul 26, 2010, 6:09 PM CDT for Hickman County, Humphreys County, Tennessee. It was in force for 21 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 26, 2010, 6:09 PM CDT (23:09 UTC)
- Expired
- Jul 26, 2010, 6:30 PM CDT
- In force
- 21 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
Counties Hickman County, TN, Humphreys County, TN
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 26, 6:20 PM CDT | TSTM WND DMG | 8 Nw Centerville, TN | SEVERAL TREES WERE BLOWN DOWN AT THE INTERSECTION OF HIGHWAY 230 EAST AND DODD HOLLOW ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 11 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 11.2 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2777 J/kg
- Mixed-layer CIN
- -31 J/kg
- Mixed-layer LCL
- 817 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- 22 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.0
The text
As transmitted, in the capitals the NWS used until 2016.
004
WUUS54 KOHX 262309
SVROHX
TNC081-085-262330-
/O.NEW.KOHX.SV.W.0261.100726T2309Z-100726T2330Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
609 PM CDT MON JUL 26 2010
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN HICKMAN COUNTY IN MIDDLE TENNESSEE...
EAST CENTRAL HUMPHREYS COUNTY IN MIDDLE TENNESSEE...
* UNTIL 630 PM CDT
* AT 605 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED OVER NORTH CENTRAL HICKMAN
COUNTY...OR 10 MILES NORTH OF CENTERVILLE...AND MOVING WEST AT 5
MPH.
* THE SEVERE THUNDERSTORM WILL MOVE ACROSS PINEWOOD AND INTERSTATE 40.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PLEASE REPORT DAMAGING WINDS...LARGE HAIL OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
&&
LAT...LON 3605 8767 3604 8755 3600 8753 3600 8749
3598 8733 3581 8735 3582 8770
TIME...MOT...LOC 2307Z 112DEG 5KT 3592 8751
$$
BOYD1 follow-up statement
011
WWUS54 KOHX 262323
SVSOHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
623 PM CDT MON JUL 26 2010
TNC081-085-262330-
/O.CON.KOHX.SV.W.0261.000000T0000Z-100726T2330Z/
HICKMAN TN-HUMPHREYS TN-
623 PM CDT MON JUL 26 2010
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM CDT
FOR EAST CENTRAL HUMPHREYS AND NORTHERN HICKMAN COUNTIES...
AT 618 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER NORTH CENTRAL HICKMAN
COUNTY...OR 10 MILES NORTHWEST OF CENTERVILLE...MOVING WEST AT 5 MPH.
THE SEVERE THUNDERSTORM WILL CONTINUE BETWEEN INTERSTATE 40 AND PINEWOOD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PLEASE REPORT DAMAGING WINDS...LARGE HAIL OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
&&
LAT...LON 3605 8767 3604 8755 3600 8753 3600 8749
3598 8733 3581 8735 3582 8770
TIME...MOT...LOC 2322Z 112DEG 5KT 3593 8753
$$
BOYDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 26, 3:42 PM CDT, 2 hours 27 minutes earlier.
Area forecast discussion, Jul 26, 3:42 PM CDT, 2 hours 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 342 PM CDT MON JUL 26 2010 .DISCUSSION...WEAK FRONTAL SYSTEM LOCATED OVER SRN PORTION OF THE MIDSTATE HAS ON LATEST NCEP ANALYSIS APPEARS TO BE DRIFTING SLOWLY SWD. A DRIER NELY FLOW OVER THE NRN HALF FROM THE SFC RIDGE OVER THE OH VALLEY HAS SUPPLIED ADDITIONAL DRY AIR WHICH LIKELY RAISED THE CONVECTIVE TEMP AND PUT A BIT OF A DAMPER ON TSTM FORMATION. BYE THE BYE...THE PRECIP BULLSEYE OVER THE EXTREME SE COUNTIES TONIGHT ON THE GFS MODEL IS LIKELY AN ARTIFACT OF ITS WELL KNOWN CONVECTIVE FEEDBACK TENDENCY. WENT LOWER ON POPS FOR TONIGHT DUE TO THE ABOVE TRENDS BUT STAYED IN THE CHANCE CATEGORY AND EVEN THAT MAY BE TOO HIGH. MODELS TEND TO MOVE THIS FRONT BACK TO THE NORTH OVERNIGHT WHICH MAY SUPPLY A BIT OF LIFT FOR OVERNIGHT RAINFALL. A LIGHT SLY FLOW AT THE SFC CONTINUES FOR TUE AND WED AS ANOTHER FRONT DROPS SWD FROM THE GREAT LAKES INTO THE OH VALLEY ON THU. THUS A DIURNAL TREND FOR CONVECTION IS EXPECTED FOR TUE AND WED. FRONT PUSHES SWD INTO THE AREA LATE THU WITH THE FRONT CONTINUING TO PUSH CONVECTION FURTHER SOUTH AS DRIER AIR FLOWS INTO THE AREA. SOUTH FLOW RETURNS ON SAT WITH DIURNALLY MODULATED CONVECTION EXPECTED OVER THE WEEKEND. CONVECTION IS HELPED ALONG BY A WEAK FRONT DROPPING INTO THE OHIO VALLEY ON SUNDAY. && .PRELIMINARY POINT TEMPS/POPS... NASHVILLE 76 94 73 93 / 40 40 30 30 CLARKSVILLE 73 93 73 93 / 30 40 30 30 CROSSVILLE 70 87 69 87 / 40 40 30 30 COLUMBIA 76 93 74 92 / 40 40 20 30 LAWRENCEBURG 75 93 73 91 / 40 30 20 30 WAVERLY 74 93 73 93 / 30 40 20 30 && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && JLM
Hazardous weather outlook, Jul 26, 5:34 AM CDT, 12 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 534 AM CDT MON JUL 26 2010 TNZ005>011-022>034-056>066-075-077>080-093>095-271045- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 534 AM CDT MON JUL 26 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT HOT AND HUMID CONDITIONS WILL CONTINUE. A WEAK FRONT OVER THE AREA WILL INTERACT WITH INCREASING MOISTURE TO PRODUCE SCATTERED THUNDERSTORMS. A FEW STORMS MAY BECOME STRONG WITH GUSTY WINDS AND HEAVY DOWNPOURS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE HOT AND HUMID PATTERN WILL CONTINUE. SCATTERED THUNDERSTORMS ARE EXPECTED...MAINLY DURING THE AFTERNOON AND EVENING HOURS TUESDAY THROUGH FRIDAY. A FEW STORMS COULD BE STRONG WITH GUSTY WINDS AND HEAVY DOWNPOURS. 13
In the hours before
Special weather statement, Jul 26, 12:27 PM CDT, 5 hours 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 1227 PM CDT MON JUL 26 2010 TNZ061-075-261815- BEDFORD-MARSHALL- 1227 PM CDT MON JUL 26 2010 ...SIGNIFICANT WEATHER ADVISORY FOR BEDFORD AND MARSHALL COUNTIES... AT 1224 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10 MILES SOUTHEAST OF LEWISBURG. THIS STORM WAS NEARLY STATIONARY. WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM. 21
Special weather statement, Jul 26, 4:50 PM CDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 450 PM CDT MON JUL 26 2010 TNZ066-262245- CUMBERLAND- 450 PM CDT MON JUL 26 2010 ...SIGNIFICANT WEATHER ADVISORY FOR CUMBERLAND COUNTY... AT 446 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10 MILES NORTHWEST OF FAIRFIELD GLADE...OR 10 MILES NORTH OF CROSSVILLE. THIS STORM WAS NEARLY STATIONARY AND WAS PRODUCING HEAVY RAINFALL ALONG HIGHWAY 1127 IN THE ELMORE...RINNIE AND COLD SPRINGS AREAS OF CUMBERLAND COUNTY. DOPPLER RAINFALL ESTIMATES ARE APPROACHING 2 INCHES DURING THE LAST HOUR. WINDS 30 TO 40 MPH ARE ALSO EXPECTED WITH THIS STORM. BOYD
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 12:53 PM CDT | Areal Flood Advisory | OHX | Marshall | 92 min |
| Jul 26, 1:43 PM CDT | Severe Thunderstorm Warning | OHX | Giles, Lawrence | 32 min |
| Jul 26, 2:10 PM CDT | Areal Flood Advisory | OHX | Giles, Lawrence | 47 min |
| Jul 26, 2:21 PM CDT | Areal Flood Advisory | OHX | Grundy | 6 hr |
| Jul 26, 5:14 PM CDT | Severe Thunderstorm Warning | OHX | Clay, Jackson, Overton | 46 min |
| Jul 26, 5:32 PM CDT | Severe Thunderstorm Warning | OHX | Dickson, Hickman | 28 min |
| Jul 26, 5:51 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Dickson, Williamson | 39 min |
| Jul 26, 6:29 PM CDT | Severe Thunderstorm Warning | OHX | Hickman, Humphreys | 46 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.